Bleeding issue

Help Support ValveReplacement.org:

Paul1972

Well-known member
Joined
Jan 4, 2018
Messages
168
Location
England
Hi all , looking for a bit of advice , could an inr of 4.3 cause me to wee mainly blood this morning, first time ever and out of the blue . Thinking of going up my local hospital . Regards Paul
 

drleng

Active member
Joined
Oct 22, 2021
Messages
32
Hi all , looking for a bit of advice , could an inr of 4.3 cause me to wee mainly blood this morning, first time ever and out of the blue . Thinking of going up my local hospital . Regards Paul
INR >4 at risk of spontaneous bleed.
You should seek medical attention if it's available to you.
If you can't get medical attention, then you should skip a dose of warfarin and do an INR check tomorrow.
Why have you gone above your therapeutic range? Taking other drugs that interact with warfarin? Double dosed? Need to find a cause.
 

pellicle

Professional Dingbat
Joined
Nov 4, 2012
Messages
9,363
Location
Queensland, OzTrayLeeYa
Hi all , looking for a bit of advice , could an inr of 4.3 cause me to wee mainly blood this morning, first time ever and out of the blue . Thinking of going up my local hospital .
Hospital is a good move has anything else happened because an INR of 4 won't cause a bleed. So something else is working against you and the INR is making it more obvious.

I hope they sort it out.

Definitely head in because (hard to know how much) you don't want to be losing blood without attention.

Best Wishes
 

jlcsn2015

Liborio
Joined
Sep 21, 2015
Messages
219
Location
Toronto
Hi all , looking for a bit of advice , could an inr of 4.3 cause me to wee mainly blood this morning, first time ever and out of the blue . Thinking of going up my local hospital . Regards Paul
Hi, having an INR higher than "My" target range, DID that for me as well, Doctors thought it was something else but after 2 months of dealing with it, i added more greens to my diet, and Change to Weekly testing to make sure INR was withing "my" range, or the range that works for me. IF i had an INR = 4.3 Absolutly, i would be in same situation you describe.
 

pellicle

Professional Dingbat
Joined
Nov 4, 2012
Messages
9,363
Location
Queensland, OzTrayLeeYa
Good morning

I wanted to address this point as its sort of in error.
INR >4 at risk of spontaneous bleed.
the actuality of it all is that warfarin and high INR exacerbates bleeds, a "spontaneous bleed" is a misnomer because warfarin does not act on anything which causes a bleed.

It of course exacerbates one.

We have had many members here with INR off the coagulation scale and not report a bleed.

This is not to say one should remain high, and as soon as one tests and sees a trend towards out of range one should be correcting their dose to account for that and bring INR back into range. This is the key advantage of weekly testing: you know sooner and can therefore spend MORE time WITHIN therapeutic range.

That warfarin does not cause bleeds is stated in almost every discussion on the topic but you won't find it simply by asking Google "does warfarin cause a bleed". The title of this macular degeneration article shows yet another professional supporting this notion

I reply because I think its important that people do not suffer the burden of even more misinformation about warfarin. Note that I'm not saying you are spreading misinformation, more that by non-careful wording intentions of words are skewed.

Indeed in this case to Paul this situation probably seems spontaneous. However I'm of the view that it was caused by something. I hope its as simple as a UTI

Best wishes
 
Top